Alert archive / Florida / Special Marine Warnings in 2011
Special Marine Warning 86, NWS Melbourne, FL
NWS Melbourne, FL issued this special marine warning at Aug 30, 2011, 4:00 PM EDT. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 30, 2011, 4:00 PM EDT (20:00 UTC)
- Expired
- Aug 30, 2011, 6:00 PM EDT
- In force
- 2 hr
- Issued by
- NWS Melbourne, FL
- Area
- Storm-based polygon
What forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this special marine warning went out at Aug 30, 3:15 PM EDT, 45 minutes earlier.
Area forecast discussion, Aug 30, 3:15 PM EDT, 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 315 PM EDT TUE AUG 30 2011 .DISCUSSION... CURRENTLY-TONIGHT...STILL QUITE EXTENSIVE DEBRIS CLOUDS ACROSS THE AREA. THERE HAVE BEEN A FEW POCKETS OF HEATING AND SOME AREAS WILL RECEIVE SCATTERED COVERAGE OF SHOWERS/STORMS THROUGH LATE THIS AFTERNOON AS BOUNDARIES INTERACT. A SLIGHT CHANCE WILL EXTEND INTO THE EVENING AND WILL UNDERCUT MOS VALUES WHICH SHOW 30-40 PERCENT. CONSIDERABLE DEBRIS CLOUDS ARE EXPECTED OVERNIGHT. WED...SURFACE TROUGH TO OUR NORTH WILL WASH OUT BUT THE GFS SHOWS WEAK LOW LEVEL CONVERGENCE LINGERING ACROSS THE NORTH. MOISTURE VALUES WILL BE HIGH ACROSS THE AREA WITH PRECIPITABLE WATER VALUES 2 INCHES OR GREATER. THE FLY IN THE OINTMENT CONTINUES TO BE DEBRIS CLOUDS FROM CONVECTION IN THE EASTERN GULF. THE GFS STILL SHOWS A CONSIDERABLE AMOUNT AS UPPER LEVEL WESTERLY FLOW. MOS POPS HAVE COME IN AT 40 PERCENT NORTH AND 50-60 PERCENT SOUTH. WILL NOT DEVIATE FROM THIS...BUT IF THE HIGH CLOUD SHIELD IS AS PERSISTENT AS TODAY...WE WILL LIKELY REALIZE LOWER COVERAGE AGAIN. THE STEERING FLOW WILL BE WEAK SO SCATTERED AFTERNOON CONVECTION WILL BE SLOW MOVING AND SOME SPOTS MAY GET VERY HEAVY RAINFALL. THU...HIGH PRESSURE ALONG THE MID ATLANTIC COAST IS FORECAST TO PRESS A LITTLE FARTHER TO THE SOUTH. ONSHORE FLOW WILL OCCUR BUT IT WILL BE WEAK. THE GFS INDICATES DRIER AIR WORKING INTO NORTHERN SECTIONS AS LOW LEVEL RIDGE PRODUCES SOME NORTHEAST FLOW. THE WEAK LOW-MID LEVEL EAST FLOW SHOULD KEEP THE HIGHEST POPS INLAND AND WILL MAINTAIN PREVIOUS FORECAST WHICH HAS A 40/30 INLAND/COASTAL POPS. FRI-MON...BELOW NORMAL RAIN CHANCES (20-30 PERCENT) ARE EXPECTED FRI-SAT WITH STEADY E/SE FLOW PUSHING THE EAST COAST SEA BREEZE STEADILY INLAND BOTH DAYS. DESPITE THE DRIER AIRMASS...COULD SEE ATLC SHOWERS AFFECT THE COAST DURING THE OVERNIGHT AND MORNING HOURS. HIGHER MOISTURE IS FORECAST TO RETURN FROM THE SOUTHWEST SUNDAY AND MONDAY AS RIDGE AXIS PRESSES SOUTHWARD SO A RETURN TO SCATTERED STORMS LOOKS PRUDENT. MAX TEMPERATURES WILL BE PRETTY CLOSE TO NORMAL...LOWER 90S INLAND AND UPPER 80S/NEAR 90 COAST. && .AVIATION... GREATEST SURFACE HEATING OCCURRING SOUTH OF KISM-KMCO AND EXTENDING TO KMLB-KVRB. THERE IS SOME QUITE STRONG CONVECTION OCCURRING 60 MILES OR MORE TO THE EAST OF THIS AREA...WHICH SUGGESTS THAT STORMS FORMING OVER LAND SHOULD ALSO BE QUITE VIGOROUS. SHOWERS/STORMS WILL DIE DOWN AFTER SUNSET WITH MAINLY VFR OVERNIGHT BUT CONSIDERABLE DEBRIS CLOUDS CONTINUING. && .MARINE... TONIGHT...GRADIENT FLOW WILL BE IN THE PROCESS OF EASING WITH LIGHT SOUTH/SOUTHEAST FLOW AS SURFACE TROUGH TO OUR NORTH WEAKENS. WED-THU...LIGHT GRADIENT ON WED WILL GIVE WAY TO A LIGHT ONSHORE FLOW BY THU. HIGH MOISTURE WILL CONTINUE WITH SCATTERED SHOWERS AND ISOLATED STORMS WED...THEN SOME DRYING IS FORECAST IN THE NORTH THU. FRI-SAT...MODELS INDICATE LIGHT ONSHORE FLOW CONTINUING. A DRIER THAN NORMAL AIR MASS IS FORECAST ACROSS ALL OF THE WATERS. && .PRELIMINARY POINT TEMPS/POPS... DAB 75 88 76 88 / 20 30 20 30 MCO 74 92 75 90 / 20 50 20 40 MLB 74 88 76 87 / 20 50 20 30 VRB 72 89 74 89 / 20 50 20 30 LEE 76 92 76 91 / 20 50 20 40 SFB 76 92 76 91 / 20 40 20 40 ORL 76 92 76 90 / 20 50 20 40 FPR 72 88 74 88 / 20 50 20 30 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. && SHORT TERM/AVIATION...LASCODY IMPACT WEATHER UPDATES....BRAGAW
Hazardous weather outlook, Aug 30, 12:31 PM EDT, 3 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 1231 PM EDT TUE AUG 30 2011 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-302345- COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 1231 PM EDT TUE AUG 30 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT. .THUNDERSTORM IMPACT... SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL DEVELOP ALONG AND NORTHWEST OF THE I-4 CORRIDOR. THESE STORMS WILL PRODUCE DANGEROUS CLOUD-TO-GROUND LIGHTNING. A FEW STRONG STORMS MAY DEVELOP AS WELL LATE IN THE AFTERNOON AS THE EAST AND WEST COAST SEA BREEZES MERGE OVER EAST CENTRAL FLORIDA. FREQUENT LIGHTNING STRIKES AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE. IN OTHER AREAS...THUNDERSTORM ACTIVITY OVER THE SOUTHEAST GULF OF MEXICO WILL GENERATE AN EXTENSIVE SHIELD OF UPPER LEVEL DEBRIS CLOUDS ACROSS MUCH OF EAST CENTRAL FLORIDA SOUTH OF I-4 THAT WILL HAMPER THE HAMPER THE DEVELOPMENT OF SHOWERS AND THUNDERSTORMS. NEVERTHELESS...ANY THUNDERSTORMS THAT DEVELOP WILL BE CAPABLE OF GENERATING DANGEROUS CLOUD-TO-GROUND LIGHTNING. SUSPEND OUTDOOR ACTIVITIES AND MOVE INDOORS IMMEDIATELY IF LIGHTNING IS SEEN OR IF THUNDER IS HEARD. .FLOOD IMPACT... SLOW MOVING STORMS WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAIN ALONG AND NORTHWEST OF INTERSTATE 4. RAINFALL AMOUNTS IN EXCESS OF TWO INCHES PER HOUR WILL BE POSSIBLE. .RIP CURRENT IMPACT... A SMALL LONG PERIOD SWELL WILL GENERATE AN ELEVATED RISK OF RIP CURRENTS AT AREA BEACHES. THE RISK OF RIP CURRENTS WILL BE HIGHEST THROUGH 6:30 PM DUE TO TIDAL EFFECTS. .MARINE THUNDERSTORM GUST IMPACT... THUNDERSTORMS WILL MOVE NORTHEAST AROUND 10 KNOTS. SOME OF THE STORMS MAY BE CAPABLE OF GENERATING FREQUENT LIGHTNING AND WIND GUSTS OVER 35 KNOTS AS THEY CROSS THE INTRACOASTAL WATERS AND MOVE OFFSHORE. BOATERS ON RIVERS AND INLAND LAKES AS WELL AS THE OPEN OCEAN SHOULD WATCH FOR STRONG STORMS APPROACHING FROM THE SOUTHWEST. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. SCATTERED LIGHTNING STORMS ARE EXPECTED WEDNESDAY AFTERNOON. DRIER AIR IS FORECAST TO OVERSPREAD THE AREA THURSDAY THROUGH SATURDAY REDUCING THE CHANCE FOR STORMS. HIGHER MOISTURE IS FORECAST TO RETURN SUNDAY AND MONDAY WITH A RETURN TO SCATTERED LIGHTNING STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED. BRAGAW
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 30, 4:05 PM EDT | Special Weather Statement | MLB | Brevard | 40 min |
| Aug 30, 4:49 PM EDT | Special Weather Statement | MLB | Brevard | 41 min |
| Aug 30, 4:59 PM EDT | Areal Flood Advisory | MLB | Volusia | 91 min |
| Aug 30, 5:19 PM EDT | Areal Flood Advisory | MLB | Brevard, Orange, Volusia | 73 min |
Nearby
Special Marine Warnings in Florida, 2011Every special marine warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.